Feedback about Drugs that Change Your Sense of Taste, page 5
Feedback about Taste
This forum is for discussing changes in your sense of taste and smell. If you have a solution to bad breath or medicine mouth, please help others by sharing it. Any comments related to the sense of taste or smell are welcome.
Soda tastes nasty
I recently was prescribed Topiramate and since I’ve been on it I noticed when I drink Dr. Pepper, which is my favorite soda, it tastes nasty. Is this a side affect? I’m so sad. Nothing tastes the same anymore…..
AskDocWeb: Yes, some people on Topiramate (TOPAMAX) have reported taste changes where food or drink tastes differently, especially with carbonated beverages.
Killer side effects
Terbinofine (lamisil) tablets are POISON. Used for nail fungus, not only will it KILL the fungus in your nails, Terbinofine (lamisil) tablets will make you ill, high fever, sore throat, lose your sense of taste, and lose your sense of smell! Lamisil (terbinofine) tablets may kill the nail fungus, but, in the process, will KILL the patient! This is POISON!!!! DON’T TAKE IT!!!! YOU WILL BE SORRY IF YOU TAKE THIS DRUG!
Taste and smell changes
I have major taste changes. I am taking dosulepin, ramipril, amlodipine, omeprazole, and calcium/vit D. I finished taking an anti malarial two weeks ago. The taste and smell changes happened during the course of the Malarone but have not gone away. Could it be the amlodipine?
AskDocWeb: That is possible, amlodipine is sold under the brand name Norvasc, which is on the list. However, ramipril and omeprazole may also cause changes in the sense of taste.
After a stroke in June my husband began taking these drugs. Fosinopril 20mg, Carvedilol 6.25mg(2 daily), Metformin 500mg(4 daily), and Mirtazaprine 15mgs(1/2daily). Since then he has complained of his taste of food being bad. Not metallic just bad. He has lost 30lbs and can hardly stand up. His kidneys are not functioning correctly now and had to have a pacemaker. Drs here are at a loss as to why. Please send any information you can. Thanks.
AskDocWeb: Metformin is known to commonly cause changes to the sense of taste. This has been described as taste disturbance, taste perversion, and just plain awful. Sometimes the doctor can prescribe an alternative medication if Metformin is the reason for the change in taste.
I have a dry, slimy, sometimes metallic taste sometimes an unidentifiable but very bad taste… smell distortions… I take prevacid, metformin and iron… have cut the iron to 3 times a week.. 3 foods taste right.. pineapple, graham crackers and milk… im getting weak after about 3 months of this.. please help
AskDocWeb: Changes in your sense of taste can have a major impact on your quality of life as well as your health. As a general rule, any symptom that interferes with your daily life should be discussed with your doctor.
Check it out
Take the time to read, perhaps your medication is on the list.
AskDocWeb: Although taste disturbances of one kind or another are reported in less than 1% of patients taking Lisinopril, it does occur. This has been described as a salty, metallic taste or a decreased ability to taste anything.
Foul odor after ENT testing
Since going to an ENT and undergoing their repeated tests (the instrument used to penetrate through the nose I find that I have a olfactory sensation of a foul odor. It acts like a sinus infection, but none has been detected yet. For temporary relief I use a saline mist spray. When it develops to the point where I have a headache I take aspirin and usually end up having to rest for about 2 hours.
Xanax sweaty smell
I am having to take xanax and I am noticing a sweaty smell on my body and also beginning to get in my bed clothes and on the couch where I lay. What can I do to make this smell go away? It is about to drive me crazy. I have tried to quit taking the xanax but need the drug for anxiety. I am at a loss of what to do.
AskDocWeb: Aside from talking to your doctor about using an alternative drug you may want to try some herbal remedies. There are a number of herbs that can be used both by consumption and applied topically that can improve the scent of the body. According to The Green Pharmacy Herbal Handbook cinnamon, ginger, cloves and nutmeg all contain substances that are antibacterial in nature and might help slow the development of odor-causing bacteria. Mix a small amount of any of these herbs with baby powder, baking soda, or cornstarch and apply to your underarms.
Herbs may also be used internally by adding them to your diet. The leaves of parsley and rosemary can be eaten or consumed in tea to control body odor. Teas made with aromatic herbs like sage or peppermint flush odor causing toxins from the body, while perfuming the skin with the herb’s natural scent.
Herbs may also be used in the form of essential oils. Herbs like lavender, sage, oregano or rosemary help some to eliminate body odor when applied sparingly to the underarms or pulse points. Please note that essential oils can be very volatile, which means they can irritate your skin. Diluting the herbal oils with vegetable oils renders them less irritating without compromising their effectiveness. Check with your doctor before using essential oils as a natural deodorant to be sure that the oils are safe for any preexisting medical conditions you might have.
Is this permanent?
I am using fluticasone nasal spray and have lost my sense of smell completley. Is this permanent? or if I discontinue this use, will my sense of smell return?
AskDocWeb: Unfortunately this side effect can be either temporary or permanent. If it persists, you may need to have this checked by your doctor or ENT for proper evaluation.
One of my clients was asking which drugs affect his taste buds, this was a great resource.
I was in the hospital for a herniated disk and while there my stomach lining became inflamed. After taking 3 different meds for that I now can smell this horrible smell that takes my breath. It is a combination of dusty old burlap and a burnt smell. It seems to be coming out of my pores. I think the med causing the smell is Pantoprazole. I have quit taking all meds. Do you know how long this will last or how can I get rid of this. The pharmacist said she thought it was a taste perversion that would include my olfactory glands. I hope you have answers as this causes me headaches. Thanks
AskDocWeb: You may be right about the Pantoprazole. The data sheet for Pantoprazole does list taste perversion as one of the possible side effects. Because the sense of smell is so closely tied together with sense of taste, a change in one can affect the other. Taste perversion may persist for several days following the last dose.
A note of caution for those trying to get rid of bad tastes or smells: Some mouth washes or rinses containing zinc can actually CAUSE taste perversion. Dental rinses like chlorhexidine gluconate (Peridex), Astringedent, and Listerine may also alter taste.
Report – Page 2 – Page 3 – Page 4 – Page 5 – Page 6 – Last Page 7
If you find this page useful share it with others. Use the form below to add your feedback. Please note that all addresses are held confidential.